MAUDE Adverse Event Report: ALCON - COUVREUR N.V./ALCON - BELGIUM DUOVISC VISCOELASTIC SYSTEM; AID, SURGICAL, VISCOELASTIC

ALCON - COUVREUR N.V./ALCON - BELGIUM DUOVISC VISCOELASTIC SYSTEM; AID, SURGICAL, VISCOELASTIC
Catalog Number 0005710057
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample has been received by manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.This is the third of seven reports for this reported event.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported an "outbreak" of tass at their facility.In a follow up with the customer, it was reported that there were four patients who presented with tass following ocular surgery.There were two surgeons involved.All four patients associated with this report of tass had a history of glaucoma.The exact procedure performed on any one patient remains unconfirmed.This file represents one of the four patients.
 
Additional Manufacturer Narrative
There was no sample returned for evaluation.Our lab has tested retain samples of the associated product lot and all results were conforming to the specifications for the tested parameters (ph, osmolality, lal).Complaint trending was reviewed for the lot code provided.Two similar complaints were found.Batch records were reviewed and all testing results met specifications for this lot code at the time of release.Additionally, there were no deviations noted during the batch record review.As no manufacturing related issues were identified, retain samples are conforming the specifications and no sample is available, a conclusive root cause could not be determined.All batches are released according to the required specifications.Based on the complaint information and the investigation results, we can conclude that the disposition of the product remains unchanged.As no product is returned and/or insufficient product data is available, the complaint could not be verified and therefore no capa is initiated.However further trending is performed.The manufacturer internal reference number is: (b)(4).

Brand Name
DUOVISC VISCOELASTIC SYSTEM
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
ALCON - COUVREUR N.V./ALCON - BELGIUM
rijksweg 14
puurs B-287 0
BE  B-2870
MDR Report Key11711069
Report Number3002037047-2021-00007
Device Sequence Number16928547
Product Code LZP
UDI-Device Identifier00380651999077
UDI-Public00380651999077
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P840064
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number0005710057
Device Lot Number20F30IA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;